palmar-plantar erythrodysesthesia


Also found in: Acronyms.

palmar-plantar erythrodysesthesia

A toxic effect of chemotherapy, characterized by burning or tingling discomfort in the hands and the soles of the feet occurring after the administration of cancer chemotherapy. Red, violet, and swollen skin may develop on the hands and feet and may shed, crust, or ulcerate. Additional cycles of chemotherapy worsen the effect.
References in periodicals archive ?
Most common adverse reactions reported for NEXAVAR-treated patients vs placebo-treated patients in DTC, respectively, were: palmar-plantar erythrodysesthesia syndrome (PPES) (69% vs.
Adverse events of special interest were: hypertension (all incidences, 39%; Grade 3/4, 7%), palmar-plantar erythrodysesthesia (30%; 7%), bleeding events (28%; 9%), proteinuria (26%; 0%), pulmonary embolism (9%; 7%) and craniotomy wound dehiscence (4%; 2%).
placebo-treated patients respectively were hypertension (73% vs 16%), fatigue (67% vs 35%), diarrhea (67% vs 17%), arthralgia/myalgia (62% vs 28%), decreased appetite (54% vs 18%), weight decreased (51% vs 15%), nausea (47% vs 25%), stomatitis (41% vs 8%), headache (38% vs 11%), vomiting (36% vs 15%), proteinuria (34% vs 3%), palmar-plantar erythrodysesthesia syndrome (32% vs 1%), abdominal pain (31% vs 11%), and dysphonia (31% vs 5%).
The following additional reactions occurred in 20% in combination treatment: palmar-plantar erythrodysesthesia (hand-foot) syndrome, anorexia, abdominal pain, nail disorder, and constipation.